MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926016400
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).The stent delivery system (sds) was returned for analysis.No stent was returned for analysis as it was deployed in the patient as per complaint report.The balloon body was reviewed and the balloon appeared bunched and filled with hardened medium resembling blood.The bunching of the balloon most likely occurred during the withdrawal attempts.A visual examination of the bumper tip showed signs of damage on the distal edges of the tip.Tip damage most likely occurred when the tip was pushed against a restriction.A visual and tactile examination found multiple kinks along several locations of the hypotube shaft.This type of damage most likely occurred due to excessive forces that could have been applied on the delivery system.A visual and tactile examination of the outer and mid-shaft section found a shaft polymer extrusion break at the guidewire exchange port exposing the core wire, the extrusion shaft was stretched distal to the guidewire exchange port and it was also noted that the inner extrusion shaft was accordioned at 70mm proximal to the distal tip.The type of damages noted most likely occurred due to excessive forces that could have been applied on the delivery system.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred and catheter removal difficulties were encountered.The target lesion was located in the left main coronary artery.A 4.00 x 16mm synergy ii drug-eluting stent was advanced to treat the lesion.The stent was deployed fine.However, upon removal of the stent delivery system, the shaft broke.The physician pulled the broken piece back into the subclavian and became stuck.It took a very long time of trying to snare the broken piece from the radial.Groin access was obtained and the broken piece was retrieved and the procedure was completed.No patient complications were reported and the patient was not affected by this event.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7352538
Report Number2134265-2018-01901
Device Sequence Number10775293
Product Code NIQ
UDI-Device Identifier08714729840138
UDI-Public08714729840138
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2018
Device Model NumberH7493926016400
Device Catalogue Number39260-1640
Device Lot Number21553858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2018
Initial Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;